Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Child with high fever, pain on urination, abdominal pain. What should i do?

6 year old male with high fever, pain on urination, lower right side abdominal pain. CT scan inconclusive for appendix. Urine culture showed no growth. Augmentin given for UTI. After almost 48 hours, still running high fever and pediatrician puzzled with no growth urine culture. Appointment made with pediatric nephrologist in two weeks. We are worried. He's had no history of UTI in the past. He has had intermittent low grade fever with and without hives present over the last few weeks. No other symptoms. What could we be looking at?
Asked On : Tue, 16 Apr 2013
Answers:  2 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Fever is generally due to infection.
It is not always easy to pin point the cause.
Augmentin is a good antibiotic - give another day or two / Some fevers settle down by fourth day only / if not, the child needs to be examined again...and the antibiotic changed....

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 16 Apr 2013
I find this answer helpful
General & Family Physician Dr. Het Ram Bishnoi 's  Response
Sep 2013
Hello, thanks for the query. H. C. M .C.
In children the opening of urethral meatus is not fully ( may be phymosis (partial).
When opening is not fully then there is pain during urination that point to be noted and please get it check first of all.
I want to make clear that in above mentioned condition usually fever does not occurs.
However due to pain there may be fever.
Certain drugs are specific for urine infection so you could try these after the consultation of doctor.
Good luck. Dr. HET
Answered: Tue, 16 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor